MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-23
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Angina (1710); Stenosis (2263)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of stenosis and angina are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the reported treatment appears to be related to operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the ostial left anterior descending (lad) artery with in-stent restenosis.On (b)(6) 2021, a 3.0x23mm xience skypoint stent was implanted and post dilated to 3.5 at that time.The patient was medically compliant and according to the notes it was not stopped or interrupted.The patient was taking aspirin (81 mg) and clopidogrel (75 mg).On (b)(6) 2022, the patient came back with restenosis of the xience skypoint stent which was discovered because the patient was symptomatic with worsening angina during activity and rest.Angiography was done to confirm restenosis.Also, there was a diagonal branch with mild calcification and mild tortuosity that was covered by the xience skypoint stent when it was deployed across the entire lad in 2021 that the physician wanted to dilate.The 2.5x20mm trek rx balloon dilatation catheter (bdc) was advanced but as it entered the vessel and reached the stent, the entire system was kicked out and the bdc was noted to be kinked.After rewiring the lad, the procedure for the diagonal branch was aborted to treat the restenosis.The re-stenosed area was ballooned and a 3.5x18mm non-abbott stent was implanted.Patient was released the next day per standard procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15974310
Report Number2024168-2022-12594
Device Sequence Number6959765
Product Code NIQ
UDI-Device Identifier08717648233258
UDI-Public08717648233258
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model Number1804300-23
Device Catalogue Number1804300-23
Device Lot Number1040641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X20MM TREK RX BALLOON
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight57 KG